MAUDE Adverse Event Report: DEPUY SPINE INC QUICK CONNECT SI POLYDRIVER; SCREWDRIVER

DEPUY SPINE INC QUICK CONNECT SI POLYDRIVER; SCREWDRIVER
Model Number 698340694
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Occupation: reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot: a review of the receiving inspection (ri) for quick connect si polydriver was conducted identifying that lot number gm51509mt was released in a single batch.Batch1: lot was released on march 9, 2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, the surgeon was inserting an expedium polyaxial screw in the posterior thoracic region of the spine when he noticed the tip of the screwdriver was stripped and it was becoming increasingly difficult to properly turn the screwdriver and insert the screw.Upon closer observation, the hex end of the screw-driver was becoming stripped.The lines on the hex end tip of the screwdriver were bent and not uniform.The instrument in question is a custom short quick connect polyaxial screwdriver.The procedure was successfully completed using another quick connect screwdriver.There was no surgical delay.There was no patient consequence.Concomitant device reported: expedium polyaxial screws (part# unknown, lot# unknown, quantity unknown) this report is for one (1) quick connect si polydriver.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: a product investigation was completed: upon visual inspection, it was observed that the distal tip of the modified t20 shaft component was stripped.No other issues were identified with the returned components of the device.The distal tip of the device was measured and was within the specification.Based on the date of manufacture, the current and manufactured revision of drawings were reviewed.The device received was stripped; hence confirming the allegation.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
QUICK CONNECT SI POLYDRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10495080
Report Number1526439-2020-01607
Device Sequence Number2567720
Product Code HXX
UDI-Device Identifier10705034466743
UDI-Public(01)10705034466743
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number698340694
Device Catalogue Number698340694
Device Lot NumberGM51509MT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2020
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer09/30/2020
Initial Report FDA Received Date09/04/2020
Supplement Report FDA Received Date10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWS; UNKNOWN SCREWS.
Patient Age18 YR